School of Mathematical and Statistical Sciences Faculty Publications and Presentations
Basic representations for Eisenstein series from their differential equations
In this paper we provide a new approach for the derivation of parameterizations for the Eisenstein series. We demonstrate that a variety of classical formulas may be derived in an elementary way, without knowledge of the inversion formulae for the corresponding Schwarzian triangle functions. In particular, we provide a new derivation for the parametric representations of the Eisenstein series in terms of the complete elliptic integral of the first kind. The proof given here is distinguished from existing elementary proofs in that we do not employ the Jacobi–Ramanujan inversion formula relating theta functions and hypergeometric series. Our alternative approach is based on a Lie symmetry group for the differential equations satisfied by certain Eisenstein series. We employ similar arguments to obtain parameterizations from Ramanujan’s alternative signatures and those associated with the inversion formula for the modular J -function. Moreover, we show that these parameterizations represent the only possible signatures under a certain assumed form for the Lie group parameters.
Huber, T. (2009). Basic representations for Eisenstein series from their differential equations. Journal of Mathematical Analysis and Applications, 350(1), 135–146. https://doi.org/10.1016/j.jmaa.2008.09.031
Journal of Mathematical Analysis and Applications
© 2008 Elsevier Inc. All rights reserved.